Modelling and Mathematical Analysis of the Glass Eel Migration in the Adour River Estuary

M. Odunlami; G. Vallet

Mathematical Modelling of Natural Phenomena (2012)

  • Volume: 7, Issue: 3, page 168-185
  • ISSN: 0973-5348

Abstract

top
In this paper we are interested in a mathematical model of migration of grass eels in an estuary. We first revisit a previous model proposed by O. Arino and based on a degenerate convection-diffusion equation of parabolic-hyperbolic type with time-varying subdomains. Then, we propose an adapted mathematical framework for this model, we prove a result of existence of a weak solution and we propose some numerical simulations.

How to cite

top

Odunlami, M., and Vallet, G.. "Modelling and Mathematical Analysis of the Glass Eel Migration in the Adour River Estuary." Mathematical Modelling of Natural Phenomena 7.3 (2012): 168-185. <http://eudml.org/doc/222343>.

@article{Odunlami2012,
abstract = {In this paper we are interested in a mathematical model of migration of grass eels in an estuary. We first revisit a previous model proposed by O. Arino and based on a degenerate convection-diffusion equation of parabolic-hyperbolic type with time-varying subdomains. Then, we propose an adapted mathematical framework for this model, we prove a result of existence of a weak solution and we propose some numerical simulations.},
author = {Odunlami, M., Vallet, G.},
journal = {Mathematical Modelling of Natural Phenomena},
keywords = {mathematical modelling; glass eels; degenerate convection-diffusion},
language = {eng},
month = {6},
number = {3},
pages = {168-185},
publisher = {EDP Sciences},
title = {Modelling and Mathematical Analysis of the Glass Eel Migration in the Adour River Estuary},
url = {http://eudml.org/doc/222343},
volume = {7},
year = {2012},
}

TY - JOUR
AU - Odunlami, M.
AU - Vallet, G.
TI - Modelling and Mathematical Analysis of the Glass Eel Migration in the Adour River Estuary
JO - Mathematical Modelling of Natural Phenomena
DA - 2012/6//
PB - EDP Sciences
VL - 7
IS - 3
SP - 168
EP - 185
AB - In this paper we are interested in a mathematical model of migration of grass eels in an estuary. We first revisit a previous model proposed by O. Arino and based on a degenerate convection-diffusion equation of parabolic-hyperbolic type with time-varying subdomains. Then, we propose an adapted mathematical framework for this model, we prove a result of existence of a weak solution and we propose some numerical simulations.
LA - eng
KW - mathematical modelling; glass eels; degenerate convection-diffusion
UR - http://eudml.org/doc/222343
ER -

References

top
  1. Adimurthi, S. Mishra, G.-D. Veerappa Gowda. Explicit Hopf-Lax type formulas for Hamilton-Jacobi equations and conservation laws with discontinuous coefficients. J. Differential Equations, 241 (2007), No. 1, 1–31.  Zbl1128.35067
  2. G. Aguilar, L. Lévi, M. Madaune-Tort. Nonlinear multidimensional parabolic-hyperbolic equations. Proceedings of the 2006 International Conference in honor of Jacqueline Fleckinger, Electron. J. Differ. Equ. Conf., 16 (2007), 15–28.  Zbl1139.35300
  3. A. Ambrosetti, A. Malchiodi. Nonlinear analysis and semilinear elliptic problems. Cambridge University Press, Cambridge, 2007.  Zbl1125.47052
  4. B. Andreianov, K. H. Karlsen, N. H. Risebro. A theory of L1-dissipative solvers for scalar conservation laws with discontinuous flux. Arch. Ration. Mech. Anal., 201 (2011), No. 1, 27–86.  Zbl1261.35088
  5. A. Bardonnet, V. Bolliet, V. Belon. Recruitment abundance estimation : Role of glass eel (anguilla anguilla l.) response to light. Journal of Experimental Marine Biology and Ecology, 321 (2005), No. 2, 181–190.  
  6. C. Bardos. Problèmes aux limites pour les équations aux dérivées partielles du premier ordre à coefficients réels ; théorèmes d’approximation ; application à l’équation de transport. Ann. Sci. École Norm. Sup., 3 (1970), 185–233.  Zbl0202.36903
  7. M. Bendahmane, K. H. Karlsen. Anisotropic doubly nonlinear degenerate parabolic equations. Proceedings of ENUMATH 2005 : Numerical mathematics and advanced applications, Springer, (2006), 381–386.  Zbl1118.35326
  8. S. Berres, R. Bürger, H. Frid. Neumann problems for quasi-linear parabolic systems modeling polydisperse suspensions. SIAM J. Math. Anal., 38 (2006), No. 2, 557–573.  Zbl1113.35089
  9. V. Bolliet, P. Lambert, J. Rives, A. Bardonnet. Rhythmic swimming activity in anguilla anguilla glass eels : Synchronisation to water current reversal under laboratory conditions. Journal of Experimental Marine Biology and Ecology, 344 (2007), No. 1, 54–66.  
  10. J. Carrillo. Entropy solutions for nonlinear degenerate problems. Arch. Ration. Mech. Anal., 147 (1999), No. 4, 269–361.  Zbl0935.35056
  11. G.-Q. Chen, K. H. Karlsen. L1-framework for continuous dependence and error estimates for quasilinear anisotropic degenerate parabolic equations. Trans. Amer. Math. Soc., 358 (2006), No. 3, 937–963.  Zbl1096.35072
  12. G.-Q. Chen, B. Perthame. What is ... a kinetic solution for degenerate parabolic-hyperbolic equations ?Notices Amer. Math. Soc., 57 (2010), No. 6, 737–739.  Zbl1201.35119
  13. R. Dautray, J.-L. Lions. Analyse mathématique et calcul numérique pour les sciences et les techniques. Masson, 1988.  Zbl0652.45001
  14. M. de Casamajor, P. Prouzet, P. Lazure. Identification des flux de civelles (anguilla anguilla) à partir des relations d’allométrie en fonction des conditions hydrodynamiques de l’estuaire de l’Adour. Aquatic Living Resources, 13 (2001), No. 6, 411–420.  
  15. J. Donea, A. Huerta, J.-P. Ponthot, A. Rodríguez-Ferra. Arbitrary Lagrangian- Eulerian methods in Encyclopedia of computational mechanics, Vol. 1. John Wiley & Sons Ltd., Chichester, 2004.  
  16. J. Droniou. Non-coercive linear elliptic problems. Potential Anal., 17 (2002), No. 2, 181–203.  Zbl1161.35362
  17. G. Gagneux, M. Madaune-Tort. Analyse mathématique de modèles non linéaires de l’ingénierie pétrolière, Springer-Verlag, Berlin, 1996.  
  18. F. Gastaldi, A. Quarteroni, G. Sacchi Landriani. Coupling of two-dimensional hyperbolic and elliptic equations. Comput. Methods Appl. Mech. Engrg., 80 (1990), No. 1-3, 347–354.  Zbl0727.65091
  19. F. Gastaldi, L. Gastaldi. On a domain decomposition for the transport equation : theory and finite element approximation. IMA J. Numer. Anal., 14 (1994), No. 1, 111–135.  Zbl0792.65071
  20. D. Gilbarg, N.-S. Trudinger. Elliptic partial differential equations of second order. Springer-Verlag, Berlin, 2001.  Zbl1042.35002
  21. J. Jimenez, L. Lévi. A mathematical analysis for some class of hyperbolic-parabolic problems. Adv. Math. Sci. Appl., 20 (2010), No. 1, 51–75.  Zbl1227.35222
  22. S.-N. Kružkov. First order quasilinear equations with several independent variables. Mat. Sb. (N.S.), 81 (1970), No. 123, 228–255.  
  23. J.-L. Lions. Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod, Paris, 1969.  Zbl0189.40603
  24. J.-L. Lions, E. Magenes. Problèmes aux limites non homogènes et applications I. Dunod, Paris, 1968.  Zbl0165.10801
  25. M. Odunlami. "GlassEel2D“. A software to simulate glass eel behavior in estuaries, University of Pau, , 2011.  URIhttps://redmine.univ-pau.fr/projects/glasseel2D
  26. O. Pardo. Contribution à l’étude et à la modélisation d’un modèle de convection-diffusion dégénéré : application à l’étude du comportement migratoire des civelles dans l’estuaire de l’Adour. PhD thesis, Université de Pau, 2002.  
  27. P. Prouzet and EELIAD partners. Personal communications. IFREMER and .  URIhttp://www.eeliad.com/, 2009-2012
  28. P. Prouzet, M. Odunlami, E. Duquesne, A. Boussouar. Analysis and visualization of the glass eel behavior ( anguilla anguilla) in the adour estuary and estimate of its upstream migration speed. Aquatic Living Resources, 22 (2009), 525–534.  
  29. J.-E. Roberts, J.-M. Thomas. Mixed and hybrid methods. In Handbook of numerical analysis II. North-Holland, Amsterdam, 1991.  
  30. G. Vallet, P. Wittbold. On a stochastic first-order hyperbolic equation in a bounded domain. Infinite Dimensional Analysis QuantumProbability, 12 (2009), No. 4, 1–39.  Zbl1194.60042

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.